MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; GUIDE
Catalog Number 03.010.227
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2018, difficulties were encountered with several adolescent lateral entry femoral nail devices.There was difficulty inserting and removing two (2) outer protection sleeve into the aiming arm, and there was also difficulty removing two (2) inner wire sleeve, as well as tightening two (2) inner trocars.During an inspection, it was noticed that the two (2) outer protection sleeves when fully seated were too close together and rubbing heads that prevented the removal and full insertion.It is unknown if there was a surgical delay.The case proceeded as planned and no patient complications resulted.This report is for one (1) aiming arm.This is report 1 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device evaluated by mfr: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h3, h4, h6: device history records review was completed for part: 03.010.227, lot: 1962616.Manufacturing location: haegendorf, release to warehouse date: nov 11, 2008.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: product investigation was completed.Visual inspection of the returned aiming arm revealed no damage to any area of the device aside from wear marks consistent with use.When assembled with the two protection sleeves (03.010.075/lot 5822271), an assembly issue was experienced: the two sleeves interfered with one another at the knurled head features, preventing full insertion into the aiming arm.Relevant change addressed the protection sleeve¿s head design to reduce the interference between two sleeves: the maximum outer diameter was reduced.It was determined during investigation that the complaint of an assembly/disassembly issue between the two protection sleeves and the aiming arm was attributed to a known and resolved issue with the design of the protection sleeves.As such, the aiming arm is being ruled-out as a cause or contributing factor to the complaint and received condition.Therefore, the received condition did not agree with the complaint description of an assembly/disassembly issue with the two protection sleeves.The complaint could not be replicated with the returned devices.The complaint conditions were not confirmed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Therefore, it has been determined that no corrective and/or preventive action is proposed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7944738
Report Number2939274-2018-54238
Device Sequence Number16357987
Product Code FZX
UDI-Device Identifier10886982068095
UDI-Public(01)10886982068095
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.227
Device Lot Number1962616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer10/12/2018
11/13/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date10/29/2018
11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1